I began BHRT (bio-identical hormone replacement therapy), and after extensive blood work I began my therapy with 0.25ml estradiol, 0.25ml testosterone, 100mg progesterone, and 5mg DHEA capsules. (Important to note that before the estradiol pump cream began, I did start with an estradiol patch and then half a patch since I had nipple sensitivity from the start of the program).

After 8 months of titration, the nipple soreness & sensitivity remain as long as I am taking the hormones. During this time of working with the doctor we have not been able to determine the cause of this problem, a way to eliminate it or a successful way to move forward.

I have been very careful in following instructions and giving feedback along the way. I have been told that this group has never encountered this problem before. In essence, they are stumped. I am a 69 year old women in relatively good health. I take blood pressure medicine and Valacyclovir daily. I eat well, sleep well, walk daily, I don't smoke or take any other drugs aside from those prescribed above. I have a glass of red wine once a week and take good care of myself making every effort to keep carbs to a bare minimum along with sugar. Any suggestions or light you may be able to shed on my situation would be very much appreciated.


You should see a NAMS certified menopause specialist. The BHT may be unregulated, you may be getting higher doses than needed and your uterus may not be protected.

All My Best,
Speaking of Women’s Health nurse

May 20, 2019 at 3:16pm